Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 34, NWS Shreveport, LA

May 16, 2013Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at May 16, 2013, 2:57 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 33 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2013, 2:57 PM CDT (19:57 UTC)
Expired
May 16, 2013, 3:30 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:00 PM CDTTSTM WND DMG5 Sw Shreveport, LAHEAVY RAIN NICKLE SIZE HAIL TREE DOWN
May 16, 3:00 PM CDTTSTM WND DMG9 Sw Shreveport, LAHEAVY RAIN NICKLE SIZE HAIL TREE DOWN
May 16, 3:00 PM CDTHAIL 0.885 Sw Shreveport, LAHEAVY RAIN NICKLE SIZE HAIL TREE DOWN
May 16, 3:02 PM CDTHAIL 0.88Shreveport, LA
May 16, 3:04 PM CDTHAIL 1.255 Nnw Stonewall, LA
May 16, 3:05 PM CDTHAIL 1Shreveport, LA
May 16, 3:05 PM CDTTORNADO5 N Stonewall, LAAN EF-1 TORNADO TOUCHED DOWN ON KEITHVILLE-KINGSTON ROAD BEFORE CROSSING INTO DESOTO PARISH. THE TORNADO BROKE SEVERAL HARDWOOD TREE LIMBS ALONG A WEST TO EAST PATH BEFORE LIFTING NEAR RUSSEL ROAD JUST WEST OF LINWOOD AVE. ESTIMATED PEAK WIND...105 MPH. PATH L
May 16, 3:06 PM CDTTORNADO5 Nne Stonewall, LATHIS IS A CONTINUATION OF THE SOUTHERN CADDO PARISH TORNADO. THE EF-1 TORNADO CONTINUED EAST ALONG KEITHVILLE-KINGSTON ROAD AND BROKE HARDWOOD TREE LIMBS ALONG A WEST TO EAST PATH BEFORE LIFTING NEAR RUSSEL ROAD JUST WEST OF LINWOOD AVE. ESTIMATED PEAK WINDS..
May 16, 3:07 PM CDTFUNNEL CLOUDShreveport, LA9000 BLOCK OF YOUREE DR MOVING SE
May 16, 3:08 PM CDTTSTM WND DMGShreveport, LAHOUSE HAD ROOF PEELED BACK . PORCH KNOCKED OFF.
May 16, 3:08 PM CDTHAIL 1.75Shreveport, LAHOUSE HAD ROOF PEELED BACK . PORCH KNOCKED OFF.
May 16, 3:08 PM CDTTORNADO5 Nne Stonewall, LAAN EF-1 TORNADO BROKE SEVERAL HARDWOOD TREE LIMBS ALONG A SHORT NORTH TO SOUTH PATH. ESTIMATED PEAK WIND...100 MPH. PATH LENGTH...0.25 MILES. PATH WIDTH...250 YARDS.
May 16, 3:13 PM CDTTSTM WND DMG7 Ssw Shreveport, LATREES BLOCKING HALF OF ROAD.
May 16, 3:15 PM CDTTSTM WND DMGShreveport, LAHAIL DAMAGED VEHICLES...TREES DOWN...POWER LINES DOWN
May 16, 3:15 PM CDTHAIL 1Shreveport, LAHAIL DAMAGED VEHICLES...TREES DOWN...POWER LINES DOWN
May 16, 3:15 PM CDTHAIL 1.5Shreveport, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 2:54 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WFUS54 KSHV 161957
TORSHV
LAC015-017-031-162030-
/O.NEW.KSHV.TO.W.0034.130516T1957Z-130516T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT THU MAY 16 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...
  NORTH CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 330 PM CDT.

* AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  NORTHWEST OF STONEWALL...OR 9 MILES SOUTHWEST OF SHREVEPORT...     
  MOVING EAST AT 30 MPH. DAMAGE TO TREES AND STRUCTURES HAS BEEN     
  REPORTED NEAR WASKOM WITH THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KEITHVILLE...FORBING...FRIERSON...ROBSON...TAYLORTOWN AND ELM
  GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3215 9362 3230 9397 3249 9387 3242 9350
      3223 9359 3223 9360 3221 9360
TIME...MOT...LOC 1957Z 288DEG 28KT 3235 9385

$$

12
1 follow-up statement
933 
WWUS54 KSHV 162016
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT THU MAY 16 2013

LAC015-017-031-162030-
/O.CON.KSHV.TO.W.0034.000000T0000Z-130516T2030Z/
DE SOTO LA-CADDO LA-BOSSIER LA-
316 PM CDT THU MAY 16 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
BOSSIER...CADDO AND DE SOTO PARISHES...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR FRIERSON... 
OR 12 MILES SOUTHEAST OF SHREVEPORT...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ROBSON...TAYLORTOWN AND ELM GROVE. LARGE HAIL AND WIDESPREAD DAMAGE 
TO TREES AND POWERLINES HAS BEEN REPORTED WITH THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3226 9386 3244 9375 3242 9350 3223 9359
      3223 9360 3221 9360 3215 9362
TIME...MOT...LOC 2013Z 288DEG 28KT 3231 9371

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 16, 11:21 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 16, 11:21 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT THU MAY 16 2013

.DISCUSSION...
UPPER LOW CONTINUES TO SHIFT ALMOST DUE EAST ACROSS ERN OK INTO
WRN AR AS CONVECTION REMAINS ONGOING ALONG THE RED RIVER VALLEY
LATE THIS MORNING. SLIGHT RISK AREA HAS BEEN IDENTIFIED FOR AREAS
NORTH OF I-20 THIS AFTERNOON AS UPPER LOW WRAPS AROUND ALONG THE
I-30 CORRIDOR. INSTABILITY WILL BE CRUCIAL TO SEEING ANY SEVERE
DEVELOPMENT AS MORNING SHWRS MAY HELP TO QUELL...OR AT LEAST DELAY
INCREASING INSTABILITY THIS AFTERNOON. MOST UNSTABLE CONDITIONS
REMAIN ACROSS PARTS OF CNTRL AND ERN TX WHERE SKIES HAVE BEGUN TO
CLEAR DUE TO DRY SLOTTING FROM THE SW. WENT AHEAD AND INCLUDED
SEVERE WORDING IN THE AREAS UNDER SLIGHT RISK AND ALSO BEEFED UP
POPS ACROSS THESE SAME AREAS AS WELL AS ALONG THE I-20 CORRIDOR.
OTHER EDITS WERE MADE TO SKY GRIDS IN ADDITION TO MAX TEMPS AND
WINDS. UPDATED PRODUCTS WILL BE OUT SHORTLY. FINALLY...WE WILL BE
DOING A MIDDAY SOUNDING AT 19Z TO GET A BETTER HANDLE ON EXPECTED
ATMOSPHERIC PROFILES FOR THIS AFTERNOON.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER THE FOUR STATER REGION IN
ASSOCIATION WITH AN UPPER LEVEL CLOSED LOW AND TRAILING DISTURBANCES
REACHING SOUTHEAST FROM ITS CENTER...AND WITH AN INVERTED TROUGH
REACHING NORTHEAST INTO EAST TEXAS AND NORTH LOUISIANA FROM A SURFACE
LOW PRESSURE SYSTEM OVER WEST TEXAS NEAR THE BIG BEND REGION. A DRY
SLOT OVER PARTS OF EAST TEXAS WILL ALLOW FOR PERIOD OF VFR FLIGHT
CATEGORIES FOR KLFK...KTYR...AND KGGG THIS AFTERNOON WITH MOSTLY
MVFR AND IFR CONDITIONS FOR REMAINING TERMINAL SITES INCLUDING
KTXK...KSHV...KMLU...AND KELD. AS THE DRY AIR WRAPS AROUND THE SYSTEM
THE TERMINAL SITES WILL TREND TOWARD MVFR AND PERIODS OF VFR INTO
THE AFTERNOON AND EVENING. WITH AFTERNOON WARMING AND MOISTURE
RETURNING IN THE LOWER LEVELS AS HIGH PRESSURE OVER THE EASTERN GULF
COAST STATES AND LOW PRESSURE OVER WEST TEXAS PROVIDE AS TIGHT
PRESSURE GRADIENT INTO EAST TEXAS AND NORTH LOUISIANA AND LATER INTO
SOUTHEAST OKLAHOMA AND SOUTH ARKANSAS...SCATTERED THUNDERSTORMS
WILL RETURN. FLIGHT CATEGORIES WILL LOWER TO MVFR AND DOWN TO IFR
FOR MOST ALL SITES OVERNIGHT BEFORE 17/06 UTC. SURFACE WINDS WILL BE
SOUTH 8 TO 15 KNOTS THROUGH 17/00 UTC LOWERING TO 6 TO 11 KNOTS
OVERNIGHT AND THROUGH 18/00 UTC. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  68  85  71  89 /  40  20  20  20  10
MLU  82  67  84  70  87 /  40  30  30  30  10
DEQ  75  64  82  67  86 /  70  30  30  30  10
TXK  77  67  83  70  87 /  70  30  30  30  10
ELD  78  65  83  68  87 /  60  30  30  30  10
TYR  82  69  86  71  89 /  40  10  10  10  10
GGG  82  68  86  71  89 /  40  20  10  10  10
LFK  86  70  88  72  90 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19/06
Hazardous weather outlook, May 16, 12:15 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT THU MAY 16 2013

ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097-
108>112-126-171200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-MARION-
1215 PM CDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS
AN UPPER LOW CONTINUES TO TRACK EAST FROM OKLAHOMA INTO ARKANSAS.
SOME STORMS MAY REACH SEVERE LIMITS MAINLY ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR AS INSTABILITY INCREASES DURING THE
AFTERNOON AND EVENING. HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES ARE ALL POSSIBLE...ESPECIALLY WITH ANY SUPERCELLS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM
MONDAY THROUGH WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.

LAZ005-010>014-017>022-TXZ124-125-136>138-149>153-165>167-171200-
LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1215 PM CDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS
AN UPPER LOW CONTINUES TO TRACK EAST FROM OKLAHOMA INTO ARKANSAS.
STRONG TO SEVERE STORMS ARE EXPECTED TO REMAIN ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR. HOWEVER...A FEW ISOLATED STORMS MAY
REACH SEVERE LIMITS FARTHER SOUTH WITH HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM
MONDAY THROUGH WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.

19

In the hours before

Special weather statement, May 16, 11:11 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT THU MAY 16 2013

TXZ096-108>110-161715-
CAMP-FRANKLIN-RED RIVER-TITUS-
1111 AM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...RED RIVER...TITUS AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CASON...COOKVILLE...HAGANSPORT...LEESBURG...MOUNT PLEASANT...
     MOUNT VERNON...NEWSOME...PITTSBURG...PURLEY...SCROGGINS AND
     WILKERSON...

AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HAGANSPORT...
MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
ADDITIONALLY...DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL CAN BE EXPECTED AS THIS STORM SLOWLY TRAVELS SOUTHEAST.

20
Special weather statement, May 16, 12:17 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT THU MAY 16 2013

TXZ109>112-125-126-161815-
CAMP-CASS-MARION-MORRIS-TITUS-UPSHUR-
1217 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MARION...MORRIS...TITUS...UPSHUR...CASS AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CASON...CEDAR SPRINGS...COOKVILLE...DAINGERFIELD...HUGHES
     SPRINGS...JENKINS...LINDEN...LONE STAR...ORE CITY...PITTSBURG
     AND ROCKY BRANCH...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PITTSBURG...MOVING EAST AT 30
MPH. DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM NEAR
THUNDERBIRD AND ALSO IN PITTSBURG

DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

12
Local storm report, May 16, 12:40 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             PITTSBURG               33.00N  94.97W
05/16/2013  E0.70 INCH       CAMP               TX   FIRE DEPT/RESCUE

            THUNDERBIRD VOL. FIRE DEPARTMENT REPORTED DIME SIZE
            HAIL AT THUNDERBIRD POINT AT CR2603

1214 PM     HAIL             PITTSBURG               33.00N  94.97W
05/16/2013  E0.70 INCH       CAMP               TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1300122 SHV1300123

20
Special weather statement, May 16, 12:53 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 PM CDT THU MAY 16 2013

TXZ125-126-138-161845-
HARRISON-MARION-UPSHUR-
1253 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...MARION AND UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     BEREA...CEDAR SPRINGS...DIANA...GILMER...HARLETON AND ORE
     CITY...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GILMER...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12
Special weather statement, May 16, 1:43 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CDT THU MAY 16 2013

LAZ001-TXZ126-138-161945-
CADDO-HARRISON-MARION-
143 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     HARRISON AND MARION...
IN NORTHWEST LOUISIANA...
     CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     BLANCHARD...MOORINGSPORT...OIL CITY...BEREA...HARLETON...
     JEFFERSON...KARNACK...LODI...MARSHALL...SMITHLAND...WASKOM AND
     WOODLAWN...

AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LODI TO 5
MILES SOUTH OF HARLETON...OR ALONG A LINE EXTENDING FROM 20 MILES
SOUTH OF ATLANTA TO 12 MILES NORTHEAST OF LONGVIEW...MOVING SOUTHEAST
AT 25 MPH.

DIME SIZE HAIL...WINDS OF 40 TO 50 MPH...AND LOCALLY HEAVY RAINFALL
ARE POSSIBLE WITH THESE STORMS.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:20 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo40 min
May 16, 2:29 PM CDTTornado WarningSHVCaddo, De Soto31 min
May 16, 3:27 PM CDTTornado WarningSHVBienville, Bossier, Caddo, De Soto, Red River48 min
May 16, 4:08 PM CDTTornado WarningSHVBienville, Natchitoches, Red River22 min
May 16, 4:29 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River, Winn61 min
May 16, 4:47 PM CDTTornado WarningSHVNatchitoches, Winn28 min
May 16, 5:14 PM CDTTornado WarningSHVNatchitoches, Winn46 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.